Indiana, 2014Strong Wind in Indiana, November 24, 2014
November 24, 2014 · NWS LMK · 1 event in 1 county or zone
A cyclone deepened rapidly during the early morning hours as it crossed the lower peninsula of Michigan. By 8 am on the 24th of November, surface pressure fell under 980mb near Traverse City.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cyclone deepened rapidly during the early morning hours as it crossed the lower peninsula of Michigan. By 8 am on the 24th of November, surface pressure fell under 980mb near Traverse City. Across the Lower Ohio Valley, a cold front moved east of Interstate 65 around 8am. Steepening lapse rates during the morning hours both along and behind this boundary led to winds that occasionally gusted over 50 mph across southern Indiana and Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Nov 24, 8:40 AM EST, 20 minutes earlier.
Area forecast discussion, Nov 24, 8:40 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
840 AM EST Mon Nov 24 2014
...Forecast Update...
Issued at 935 AM EST Mon Nov 24 2014
Had some low-topped convection form right ahead of the front,
evident on first light visible satellite imagery. Have had some
sporadic reports over stronger wind gusts, but not quite mixing all
of the stronger gusts apparent on radar down to the surface,
fortunately! Also fortunate is that the cloud field has re-appeared
this morning, as sunshine would allow a lot more of the stronger
gradient winds to mix down to the surface even outside of
showers/storms. Still expecting 40+ mph gusts over most if not all
of the area. Precip should end quickly behind the front, with just
lower clouds. Temperatures will drop quickly from the low 60s now to
the 40s by late afternoon.
Issued at 640 AM EST Mon Nov 24 2014
Wind Advy still looks good. Downstream obs are gusting into the 35
to 45 mph range especially along the front and in and around
convection. Expect more occurrences of 40+ mph gusts to increase
over the next few hours over southern Indiana and central Kentucky.
Showers and scattered storms are still on track to move east through
our area this morning with the front as well.
.SHORT TERM (Now through Tuesday)...
Issued at 325 AM EST Mon Nov 24 2014
...Strong Winds Expected Today...
The low pressure system near Chicago early this morning is forecast
to continue to deepen as it moves NE through the Great Lakes and
into southern Canada today. Its cold front will push through our
area late this morning and early afternoon. An upper level jet nose
has entered the Ohio Valley this morning also and that jet will
continue to strengthen and spread NE throughout the day. VAD wind
profiles showed a 50 kt jet at 3 kft over the Ohio Valley early this
morning and expect that to strengthen to around 60 kts by around
sunrise. All of these dynamics continue to support the Wind
Advisory currently in effect this morning. As we get closer to
sunrise, lapse rates should steepen significantly over our region
allowing higher winds aloft to mix to the sfc. While southwest
winds during the pre-dawn hours should continue in the 15-20 mph
range with gusts between 25-35 mph, winds around and after sunrise
should strengthen to 20-25 mph with gusts in excess of 40 mph
likely. Some model soundings would suggest gusts could peak closer
to 50 mph in some areas between 12z-18z.
In addition to the dynamic forcing with this low pressure system,
convection progged to move through the area from roughly Paducah to
Louisville to Cincinnati may become another force to mix down
stronger winds as well. SPC mesoanalysis indicates an area of SB
CAPE will move along this trajectory as well as 50 kts of effective
bulk shear and 300-400 SRH. Thus, think that stronger convection in
the form of gusty showers and scattered t-storms will move NE along
the Ohio River and possibly cause higher winds aloft to mix down.
If this happens, a high wind warning or t-storm warnings may be
necessary. Will need to monitor convection and trends in wind gusts
closely this morning. Wind gusts should decrease to 25-35 mph by
mid to late afternoon with convection moving east of the area by
early to mid afternoon as the cold front pushes through.
Outside of the wind threat for today, temperatures will be on the
decline. We'll start the morning in the upper 50s and lower 60s and
then fall into the 40s this afternoon as cold air rushes in behind
the cold front.
Tonight and Tues look dry with low clouds hanging around through a
good portion of tonight before scattering out. Low temps should
range from the upper 20s to lower 30s tonight depending on how
quickly clouds exit the area. Tuesday's high temps should range
through the upper 30s to upper 40s.
.LONG TERM (Tuesday Night through Sunday)...
Issued at 300 AM EST Mon Nov 24 2014
Upper air pattern at 500mb early Wednesday will feature a broad
ridge centered along the west coast, a slightly positively tilted
trough along the Mississippi River, and ridging southeast of
Florida. This pattern will bring cold, but not unseasonably cold,
temperatures to the Great Lakes and Lower Ohio Valley through
Friday.
Extended guidance has come into better agreement with a clipper
system moving across Kentucky late Wednesday into early Thanksgiving
Day. This is apparent in both the NAM and the GFS as the base of a
sharping 500mb trough is forecast to move right over northern
Kentucky late Wednesday. With the speed of this system and the lack
of moisture, only light precipitation is expected. However, forecast
soundings show relatively steep lapse rates above the boundary layer
and saturation above the -10C isotherm, indicating a potential for
snow. Surface temperatures are the main question however. Highs in
the lower 40s Wednesday means any afternoon or evening precipitation
will begin as rain. Forecast lows early Thanksgiving will only fall
to around freezing. Any light accumulations will certainly be wet.
As with many clipper-type systems, the exact path of the 500mb low
will prove important in exactly where a potential thin strip of
snow falls.
Thanksgiving day will likely have the coldest temperatures of the
week. High pressure over the upper midwest will move southeast
across the Commonwealth early Friday. After maybe some light snow
early, skies should clear Thanksgiving Day and become mostly clear
for Thursday night and Friday. Highs Thanksgiving Day will stay in
the upper 30s, with quite chilly temperatures early Friday. Highs
Friday will rebound into the lower to mid 40s.
Milder air of Pacific origin will move towards the Lower Ohio Valley
Saturday as brisk southwest flow develops on the back side of
departing high pressure. Both 925mb and 850mb temperatures are
forecast to rise quite a bit from Friday to Saturday afternoons.
Although warm air advection will bring increasing low clouds
Saturday, highs will rather easily reach the 50s.
Sunday is questionable, some guidance forecast a cold front to slide
south of Indiana, while some others keep us quite warm. Temperatures
Sunday will be a challenge, although the proximity of this boundary
will bring a chance of rain.
&&
.AVIATION (12Z TAF Update)...
Updated at 620 AM EST Mon Nov 24 2014
A strong low pressure system lifting NE through the Midwest will
bring windy, wet conditions for this TAF period. One more round of
showers and some storms will move through the TAF sites this
morning. BWG looks to see the least amount of convection this
morning and will keep a thunder mention out of that TAF. However,
did add VCTS to SDF/LEX this morning although not entirely sure
storms will survive all the way to LEX.
SW winds will be strong and gusty ahead of an approaching cold front
with gusts peaking between 12z-18z between 30-40 kts. Expect
westerly winds to continue to gust between 20-30 kts this afternoon
and then cease this evening.
Flight conditions have gone VFR at the TAF sites ahead of and along
the front. There is an area of MVFR behind the front which should
move through the TAF sites after FROPA (between 14-16Z at SDF/BWG,
16-18Z at LEX). Conditions look to return to VFR this evening.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY until 7 PM EST /6 PM CST/ this evening FOR
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
IN...WIND ADVISORY until 7 PM EST /6 PM CST/ this evening FOR
INZ076>079-083-084-089>092.
&&
Updates........AMS/RJS
Short Term.....AMS
Long Term......JSD
Aviation.......AMSHazardous weather outlook, Nov 24, 4:06 AM EST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
406 AM EST MON NOV 24 2014
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-250915-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
406 AM EST MON NOV 24 2014 /306 AM CST MON NOV 24 2014/
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
GUSTY WINDS WILL CONTINUE EARLY THIS MORNING. EXPECT SUSTAINED WINDS OF
15 TO 20 MPH WITH GUSTS UP TO 35 MPH DURING THE PRE-DAWN HOURS.
STRONGER WINDS WILL DEVELOP TOWARD SUNRISE AND CONTINUE INTO THIS
AFTERNOON. WEST TO SOUTHWEST WINDS SUSTAINED AT 20 TO 25 MPH WITH
GUSTS UP TO 45 MPH WILL BE LIKELY. REFER TO THE WIND ADVISORY FOR
ADDITIONAL DETAILS.
IN ADDITION...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
THIS MORNING MAINLY ACROSS SOUTHERN INDIANA AND PORTIONS OF NORTH
CENTRAL KENTUCKY. THESE STORMS MAY CAUSE WIND GUSTS UP TO 50 MPH
AND BRIEF HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
AMS/JSD
In the hours before
Special weather statement, Nov 24, 6:48 AM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 AM EST MON NOV 24 2014
INZ076-083-084-089-241205-
CRAWFORD IN-DUBOIS IN-ORANGE IN-PERRY IN-
648 AM EST MON NOV 24 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...AND 45 MPH WINDS
WILL QUICKLY MOVE NORTHEAST ACROSS NORTHERN PERRY AND INTO CRAWFORD
COUNTY...
AT 646 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF ENGLISH...AND MOVING
NORTHEAST AT 55 MPH.
OCCASIONAL LIGHTNING...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ENGLISH...
MIFFLIN AND TASWELL...
TEMPLE AND GRANTSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3845 8651 3830 8633 3814 8668 3826 8679
TIME...MOT...LOC 1147Z 233DEG 48KT 3823 8665
JSD
Special weather statement, Nov 24, 7:08 AM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
708 AM EST MON NOV 24 2014
INZ076-077-084-241240-
CRAWFORD IN-ORANGE IN-WASHINGTON IN-
708 AM EST MON NOV 24 2014
...STRONG THUNDERSTORM WITH WIND GUSTS OF 45 MPH WILL MOVE INTO
ORANGE COUNTY...
AT 705 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF ENGLISH...AND MOVING
NORTHEAST AT 60 MPH.
* THIS STORM WILL ALSO IMPACT...
SALEM...
HARDINSBURG AND FREDERICKSBURG...
BECKS MILL AND ROSEBUD...
HITCHCOCK AND SMEDLEY...
FARABEE AND HIGHLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3854 8599 3842 8620 3842 8625 3841 8626
3841 8625 3840 8625 3836 8631 3848 8643
3872 8617
TIME...MOT...LOC 1208Z 230DEG 53KT 3841 8635
JSDSpecial weather statement, Nov 24, 7:29 AM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
729 AM EST MON NOV 24 2014
INZ076-077-083-084-241255-
CRAWFORD IN-DUBOIS IN-ORANGE IN-WASHINGTON IN-
729 AM EST MON NOV 24 2014
...STRONG THUNDERSTORMS WITH HEAVY RAIN...AND 50 MPH WINDS...
AT 624 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG SHOWERS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF JASPER TO DALE...AND MOVING NORTHEAST AT 70 MPH.
HEAVY RAIN REDUCING VISIBILITIES...STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...AND OCCASIONAL LIGHTNING ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
PAOLI...
ORANGEVILLE AND HINDOSTAN...
ORLEANS AND ECKERTY...
TASWELL AND FARGO...
MAHAN CROSSING AND VALEENE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3853 8679 3853 8669 3866 8669 3870 8667
3869 8632 3873 8631 3877 8628 3878 8619
3877 8613 3878 8608 3844 8623 3824 8675
3825 8679 3823 8680 3820 8688 3820 8705
TIME...MOT...LOC 1227Z 231DEG 74KT 3851 8667 3823 8696
RJSSpecial weather statement, Nov 24, 7:31 AM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
731 AM EST MON NOV 24 2014
INZ077>079-241300-
JEFFERSON IN-SCOTT IN-WASHINGTON IN-
731 AM EST MON NOV 24 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...MODERATE RAIN...
AND DAMAGING WINDS...
AT 728 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
BROWNSTOWN TO SALEM...AND MOVING NORTHEAST AT 60 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SCOTTSBURG...
LITTLE YORK AND BUNKER HILL...
LEOTA AND AUSTIN...
VIENNA AND GOSHEN...
WOOSTER AND NEW FRANKFORT...
THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 29 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3870 8555 3846 8614 3877 8599 3876 8590
3873 8588 3874 8586 3881 8580 3883 8573
3882 8570 3882 8563 3886 8561 3886 8558
3889 8557 3889 8554 3892 8554 3892 8546
TIME...MOT...LOC 1231Z 232DEG 47KT 3882 8590 3856 8605
RJSSpecial weather statement, Nov 24, 7:50 AM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
650 AM CST MON NOV 24 2014
INZ083-084-089-KYZ023-241320-
CRAWFORD IN-DUBOIS IN-HANCOCK KY-PERRY IN-
650 AM CST MON NOV 24 2014
...A LINE OF STRONG THUNDERSTORMS WITH WIND GUSTS UP TO 45 MPH WILL
CROSS PERRY COUNTY INTO WESTERN CRAWFORD COUNTY...
AT 648 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF SANTA CLAUS TO 7 MILES NORTHWEST OF TELL CITY...AND MOVING
NORTHEAST AT 55 MPH.
* THESE STORMS WILL ALSO IMPACT...
ENGLISH...
SIBERIA AND KITTERMAN CORNERS...
UNIONTOWN AND TERRY...
SAINT CROIX AND LEOPOLD...
WEST FORK AND ORIOLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3795 8690 3799 8686 3801 8678 3808 8678
3810 8677 3811 8681 3820 8680 3820 8685
3825 8684 3824 8674 3838 8639 3810 8649
3792 8691
TIME...MOT...LOC 1249Z 237DEG 48KT 3826 8679 3803 8685
JSDSpecial weather statement, Nov 24, 8:11 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
811 AM EST MON NOV 24 2014
INZ076-077-084-089-090-KYZ024-025-241340-
BRECKINRIDGE KY-CRAWFORD IN-HARRISON IN-MEADE KY-ORANGE IN-PERRY
IN-WASHINGTON IN-
811 AM EST MON NOV 24 2014
...STRONG THUNDERSTORMS WITH HEAVY RAIN...AND 50 MPH WINDS...
AT 710 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF SALEM TO ENGLISH TO 12 MILES EAST OF TELL CITY...AND MOVING
NORTHEAST AT 50 MPH.
HEAVY RAIN REDUCING VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND
50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SALEM...
ENGLISH...
CORYDON...
HIGHLAND AND HITCHCOCK...
CANTON AND CEDAR FLAT...
NEW PHILADELPHIA AND GEORGETOWN...
PUMPKIN CENTER AND VALLEY CITY...
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3876 8594 3856 8595 3849 8597 3849 8600
3842 8600 3842 8603 3834 8603 3811 8612
3795 8664 3836 8656 3858 8631 3877 8599
3876 8598 3877 8595
TIME...MOT...LOC 1311Z 247DEG 41KT 3854 8624 3838 8643
3799 8654
KDStrong Wind, Floyd
- When
- November 24, 9:00 AM EST
- Where
- Floyd forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.319, -85.907 (the zone’s center; the record gives no point)
Strong gradient winds gusting up to 50 mph downed a tree along Slate Run Road near New Albany.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow and Winter Weather in Michigan, November 24 to 27, 20143 deaths · 1 injured · $25,000 · 15 events
- Damaging Winds and High Wind in Ohio, November 24, 20143 injured · $5.0 million · 56 kt wind · 45 events
- Winter Weather in Wisconsin, November 24, 20141 death · $2,000 · 1 event
- High Wind in Michigan, November 24, 2014$1.1 million · 56 kt wind · 8 events
- Flooding in New York, November 24 to 25, 2014$600,000 · 2 events
- High Wind in Pennsylvania, November 24, 2014$300,000 · 52 kt wind · 3 events
- Strong Wind in Ohio, November 24, 2014$120,000 · 9 events
- High Wind in New York, November 24, 2014$75,000 · 50 kt wind · 5 events
- Strong Wind in Kentucky, November 24, 20141 injured · $37,000 · 4 events
- Strong Wind in Kentucky, November 24, 2014$40,000 · 4 events
- Winter Weather in Texas, November 24 to 25, 2014$30,000 · 5 events
- Strong Wind in Kentucky, November 24, 2014$16,000 · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543820.